Posted 27 January 2010 - 03:13 PM
Do you know what causes them and what might relieve them? Thanks.
Posted 27 January 2010 - 03:33 PM
Posted 27 January 2010 - 03:51 PM
most often I think it occurred when I would be reaching for something that put me
in an awkward position or getting in or out of the car. It seems like the better
shape I'm in, the less it happens. It's been awhile since I've had a really bad one.
I'd also be interested in knowing what causes them.
Just last week, my Dr suggested I try drinking Tonic Water to help the leg pain.
I hear a lot of chatter about how the quinine in the Tonic water helps with leg
cramps. I like to squeeze a slice of lime in mine.
Posted 27 January 2010 - 04:24 PM
I think being in better shape as was mentioned also helps. Keeping your muscles moving and working will help any of your activities.
I wil look into the legg cramps and see if I can find out anything new!!
Have a great evening. I am off to bowling and going to get some of my muscles a wake up call for the day!
Posted 27 January 2010 - 05:31 PM
Posted 27 January 2010 - 09:38 PM
Posted 29 January 2010 - 09:37 AM
Beta-agonist: A bronchodilator medicine that opens the airways by relaxing the muscles around the airways that may tighten during an asthma attack or in COPD (chronic obstructive pulmonary disease). Beta-agonists can be administered by inhalers or orally. They are called "agonists" because they activate the beta-2 receptor on the muscles surrounding the airways. Activation of beta-2 receptors relaxes the muscles surrounding the airways and opens the airways. Dilating airways helps to relieve the symptoms of dyspnea (shortness of breath). Beta-2 agonists have been shown to relieve dyspnea in many asthma and COPD patients. The action of beta-2 agonists starts within minutes after inhalation and lasts for about 4 hours. Because of their quick onset of action, beta-2 agonists are especially helpful for patients who are acutely short of breath but, because of their short duration of action, several doses of beta-agonists are often necessary each day. The side effects of beta-2 agonists include anxiety , tremor , palpitations or fast heart rate, and low blood potassium.
I didn't know that Beta-agonists would cause low blood potassium. It's possible one of the remedies suggested may help, Eileen.
It might even explain the muscle cramps I have been experiencing from time to time.
Posted 29 January 2010 - 09:50 AM
Quinine water is recommended, and eating a banana a day to keep that potassium level where it should be. Baked potatoes are also a good source of potassium.
Sometimes when the lungs become over-inflated as they do in emphysema, they can put pressure on the rib cage. Tim mentions getting this sensation when he is in certain positions, which makes sense. Unfortunately, you can't do a lot about the size of your stretched-out lungs. Pursed lips breathing can help to prevent future air trapping.
Has anybody out there found something that safely and effectively gets rid of cramps?
Breathing Better Living Well.com
Live Your Life with COPD-52 Weeks of Health, Happiness and Hope
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users